MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported during a diagnostic panangiography, the glide cath xp catheter device was used, through radial access.During the procedure, after obtaining images the catheter does not respond to torque when manipulating.Two kinks were observed (distal and proximal in the catheter).Hydrophilic guide was advanced to be able to remove the catheter, which deformed.The pain during catheter removal in the right arm requires anesthesia assistance for sedation.There were no additional complications.The patient experienced pain during removal of the product and was treated with anesthesia.The procedure outcome was not reported.The patient was harmed; however, not seriously.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Ashitaka has requested our local branch to update the status of the actual sample.However, we have not received any additional information, therefore, ashitaka made the decision to make the answer card without the sample on (b)(6) 2024.From the provided image, it was found that the shaft was kinked.The guidewire was not inserted into the involved section.Since no actual sample was returned, investigation of it could not be performed.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.From the provided image, as a possible cause of this case, it was inferred that when the guidewire was not inserted into the actual product, some bending force was applied, causing the product to kink.However, since the actual sample could not be investigated, and the details of procedure were unknown, it was not possible to identify the cause of occurrence.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19749537
Report Number9681834-2024-00117
Device Sequence Number15086081
Product Code DQO
UDI-Device Identifier04987350767516
UDI-Public(01)04987350767516(17)261031(10)231102
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRF*WA25110M
Device Lot Number231102
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROPHILIC GUIDEWIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale